Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 11, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Nov 28, 2007, 1:30 PM HST for Hawaii County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2007, 1:30 PM HST (23:30 UTC)
- Expired
- Nov 28, 2007, 4:30 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Hawaii County, HI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 11.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WGHW50 PHFO 282330
FFWHFO
HIC001-290230-
/O.NEW.PHFO.FF.W.0011.071128T2330Z-071129T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HONOLULU HI
130 PM HST WED NOV 28 2007
THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE ISLAND OF HAWAII IN HAWAII COUNTY
* UNTIL 430 PM HST
* AT 130 PM HST...RADAR INDICATED TORRENTIAL DOWNPOURS...WITH
RAINFALL RATES OF 3 TO 4 INCHES PER HOUR WERE FALLING NEAR
WAIKOLOA VILLAGE. OTHER HEAVY THUNDERSHOWERS WERE CONTINUING TO
DEVELOP OVER THE LEEWARD SIDE OF THE BIG ISLAND FROM NEAR HAWI TO
NEAR WAIKII...AND FROM PUUANAHULU TO NEAR HAWAIIAN OCEAN VIEW
ESTATES. THE AREAS OF HEAVY RAIN WERE NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE WAIKOLOA VILLAGE...WAIKII...
SADDLE ROAD JUNCTION...PUUANAHULU...PUAKO...MAHUKONA...KONA
VILLAGE RESORT...KAWAIHAE...WAIMEA...AND CAPTAIN COOK.
THIS WARNING INCLUDES KAMAKOA GULCH...AND AUWAIAKEAKUA GULCH.
THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN
EFFECT FOR THE BIG ISLAND.
FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW
LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR
RISING WATER IN YOUR VEHICLE OR ON FOOT.
THIS WARNING MAY NEED TO BE EXTENDED BEYOND 430 PM HST IF FLASH
FLOODING PERSISTS.
LAT...LON 1896 15578 1910 15592 1946 15591 1973 15607
1993 15599 1998 15591 2009 15594 2026 15580
1983 15548
$$
R BALLARDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 10:00 AM HST, 3 hours 30 minutes earlier.
Area forecast discussion, Nov 28, 10:00 AM HST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST WED NOV 28 2007 .SYNOPSIS... HEAVY SHOWERS AND SCATTERED THUNDERSTORMS WILL AFFECT OAHU AND MAUI COUNTY TODAY...WITH LOCALLY HEAVY SHOWERS POSSIBLE ELSEWHERE AS WELL. LIGHT SOUTH TO SOUTHEAST WINDS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS...ALONG WITH UNSETTLED WEATHER AND THE THREAT OF LOCALLY HEAVY RAINFALL. && .DISCUSSION... REGIONAL RADARS SHOW WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS STRETCHING FROM OAHU TO WEST MAUI. CELL MOTIONS ACROSS THE CENTRAL ISLANDS HAVE TRENDED TOWARD MORE OF AN EASTERLY DIRECTION OVER THE PAST FEW HOURS...AND HAVE SPREAD FROM OAHU TO MAUI COUNTY. ADDITIONAL CELLS HAVE DEVELOPED WESTWARD TOWARD KAUAI...AND THESE ARE MOVING NORTHWARD OR NORTHEASTWARD SLOWLY. IR SATELLITE SHOWS CONVECTION EXTENDING 100 MILES SOUTH SOUTHWEST OF HONOLULU...WITH ADDITIONAL STORMS EXTENDING FROM A LINE FROM 400 MILES SOUTHWEST OF HONOLULU TO 300 MILES SOUTH OF HONOLULU. WATER VAPOR IMAGERY SHOWS AN UPPER TROUGH EXTENDING ALONG 160W... WITH A SHARP SHORTWAVE EMBEDDED IN IT ABOUT 500 MILES NORTHWEST OF HONOLULU. AT THE SURFACE...A TROUGH IS LOCATED 250 MILES NORTHWEST OF KAUAI...WITH A HIGH FAR NORTHEAST OF THE STATE...LEADING TO BROAD SOUTHEASTERLY LOW-LEVEL FLOW ACROSS THE ISLANDS. THIS FLOW CONTINUES TO PULL TROPICAL MOISTURE TOWARDS US...WITH AMSU/SSMI SENSORS INDICATING PRECIPITABLE WATERS AROUND TWO INCHES OVER AND SOUTH OF THE STATE. THE POLAR SENSORS SHOW DO SHOW DRIER AIR TRYING TO EDGE IN FROM THE EAST...WHICH CAN BE SEEN IN THE DRIER AND SOMEWHAT MORE STABLE SOUNDING AT PHTO COMPARED TO PHLI. GIVEN THE PERSISTENT COMBINATION OF TROPICAL MOISTURE AND UPPER-LEVEL TROUGHING/INSTABILITY...HAVE UPDATED THE FORECAST TO CARRY NUMEROUS/OCCASIONAL SHOWERS AND ISOLATED/SCATTERED THUNDERSTORMS ACROSS THE SMALLER ISLANDS TODAY AND TONIGHT. GFS AND NAM HAVE CONSISTENTLY SHOWN THAT THIS BAND OF ACTIVITY WILL SLOW ITS EASTWARD MOVEMENT...IN PART DUE TO THE DRIER AND MORE STABLE AIR TO THE EAST OF THE STATE. KEPT POPS SCATTERED ACROSS THE BIG ISLAND... BUT MAINTAINED THE MENTION OF HEAVY RAINFALL. CONDITIONS WILL BEGIN TO IMPROVE ON THURSDAY...BUT HEAVY RAINFALL WILL STILL BE POSSIBLE DUE TO THE COMBINATION OF LINGERING MOISTURE AND THE UPPER LEVEL TROUGH OVERHEAD. MID-LEVEL HEIGHTS START TO REBUILD ON FRIDAY BEHIND THE TROUGH...WITH FORECAST SOUNDINGS SHOWING MOISTURE DEPTH DIMINISHING AND A WEAK INVERSION DEVELOPING. HOWEVER...THE AIRMASS WILL REMAIN UNSTABLE WITH WEAK LOW-LEVEL FLOW UNDER THE SURFACE RIDGE AXIS. THE FIRST OF A PAIR OF COLD FRONTS WILL APPROACH KAUAI AND WEAKEN ON SATURDAY...WITH A REINFORCING FRONT REACHING THE STATE ON SUNDAY. && .MARINE... THE LATEST NORTHWEST SWELL HAS REACHED BUOY 51001...BUT ARRIVED A FEW HOURS LATER THAN EXPECTED. SURF SHOULD REACH ADVISORY LEVELS THIS AFTERNOON AND PEAK TONIGHT...BEFORE SLOWLY SUBSIDING. A HIGH SURF ADVISORY CONTINUES FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...AND MOLOKAI...AND NORTH FACING SHORES OF MAUI. WAVEWATCH III GUIDANCE DOES SHOW SOME SWELL WRAPPING AROUND THE SMALLER ISLANDS TO REACH THE WEST COAST OF THE BIG ISLAND...BUT THE BULK OF THE ENERGY WILL BE BLOCKED. SURF HEIGHTS ARE EXPECTED TO STAY BELOW ADVISORY LEVELS FOR WEST FACING SHORES OF THE BIG ISLAND. THUNDERSTORMS CONTINUE TO DEVELOP AND AFFECT LOCAL WATERS ADJACENT TO OAHU AND THE ISLANDS OF MAUI COUNTY. PLEASE SEE THE LATEST MARINE WEATHER STATEMENT...ISSUED UNDER AWIPS HEADER MWSHFO AND WMO HEADER FZHW70 PHFO...FOR THE LATEST INFORMATION ON THUNDERSTORM COVERAGE AND MOVEMENT. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY NIGHT FOR NIIHAU-KAUAI- OAHU-MOLOKAI-LANAI-MAUI. HIGH SURF ADVISORY UNTIL 4 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA. && BRAVENDER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:30 PM HST | Flash Flood Watch | HFO | Honolulu, Kauai, Kalawao | 36 hr |
| Nov 28, 12:41 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 28, 3:28 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 28, 10:08 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Nov 28, 12:59 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.